

A big thank you to all our volunteers!

If you are unfamiliar with track and field meets, that is ok! We are happy to support volunteers of all experience levels. If you are wondering what to expect, please scroll down to the Track and Field Meet Etiquette section below, where we have provided a quick introduction to Track and Field Meets.

Applicable for ALL Volunteers:

- We ask that you arrive at the facility **30 minutes before** your event starts. As such, the sign up chart below has *included this 30 minute arrival and set up time in* the slot to help you plan your day accordingly. This allows events to start on time and officials to give any instructions to volunteers.
- 2. **Parking** at TCC can be challenging. We recommend parking in the TRU Lot that is South West of TCC and overlooks the outdoor throws area. This parking is FREE on weekends.
- 3. **Check in** with Kelsie Davis (volunteer coordinator) at the back area of TCC where you pick up and drop off your athletes for practices. This ensures that the KTFC has a record of your volunteer hours and can apply that to your minimum number of volunteer hours required.
- 4. When you arrive at your event location:
 - a. introduce yourself to the event Officials (Officials will be wearing white shirts at the event location);
 - b. let the officials know you are a volunteer;
 - c. ask the officials (or an experienced volunteer) what you should help with.
- 5. The expectation is that you **stay at your event until it is done**. For example, if you are pulling tape for long jump measurements, the expectation is that you will stay pulling tape for all of the jumpers in the 'flight' (or 'group') of competitors. This helps ensure uniformity of measurement between competitors. That being said, if you would like to watch your athlete compete in an event, please speak with the Head Official when you arrive and most times this can be accommodated.
- 6. **Clean Up** before leaving from your set time, please ensure that the station is put away properly. Officials will be able to help you put everything away.
- Check Out when your event has concluded so that the KTFC has a record of your volunteer hours and can apply that to your minimum number of volunteer hours required. (please note that you are still expect to track your own hours and email a copy of the volunteer timecard found here: KTFC Volunteer Hours 2024/2025 to KTFC volunteer Hours 2024/2025 to KTFC volunteer Mours 2024/2025 to KTFC volunteer Mours 2024/2025 to KTFC volunteer Mours 2024/2025 to KTFC volunteer @gmail.com.

Please note: The start times below are all set to 30 Minutes prior to when the event starts. You do not need to arrive 30 minutes prior to the stated start time below. Place your name where you would like to volunteer.

Time Slot	Event	Volunteer Names	Example Tasks
Saturday, December 14th			
8:00 am to ~10:00 am (2 hours)	Meet Set Up	1. Jim Arner 2. Lloyd Adams 3. Randi Pinkenburg	 setting and moving mats assisting Mike K with event set up, chairs, track set up
9:30 am to ~2:30 pm Lunch break from 12-1 pm (4 hours)	Track (Hurdles Races, Relay)	 Amy Paran (Mowbray) Heather Barrington Pam Boileau Erin Therrien Kara Montalbetti Liana Milne 	 setting and moving hurdles to appropriate heights and distances 'marshaling' or organizing runners assisting with timing equipment bringing information to and from the start/finish lines setting/removing starting blocks and lane markers
9:30 am to ~2:00 pm (4.5 hours)	Long Jump	 Steve Gardner Melanie Woods Andrea Bailliee Stewart Therrien Gord Mowbray Nagu Atmuri 	 raking the pit pulling/holding tape for measurements organizing competitors
9:30 am to ~2 pm (4.5 hours)	High Jump	 Craig Cooper Pam Edwards-Wipf Joanna LeDrew 	 setting bar height resetting the bar after attempts organizing competitors
11:00 am to ~2:30 pm (3.5 hours)	Shot Put	 Dianna Johnston Frankie Johnston Sarah Boyle 	 pulling/holding tape for measurements retrieving Implements
11:30 am to ~12:30 pm (1 hour)	Lunch Runner	1. Chris Wynne 2. Andrew Wynne	-bringing lunches to officials and volunteers
1:45 pm to ~3:30pm (1.75 hours)	Pole Vault	 Gretchen Fox Pam Boileau Melanie Woods 	 setting bar height resetting the bar after attempts organizing competitors
1:30 pm - 3:30 pm (2 hours)	Meet Take Down	 Denise Gaehring Kara Montalbetti Randi Pinkenburg 	 removing and moving mats assisting Mike K with event takedown where needed

General Meet Etiquette

- Enter competition areas only when you are volunteering the 'infield' areas are closed to those who aren't competing or actively officiating (like a volunteer in the act of volunteering or an official).
- Look both ways before crossing the track.
- Be polite to officials, other volunteers, athletes, coaches, facilities, etc.
- Do not run next to an athlete on the track; this will cause them to be disqualified.
- Competitions are opportunities to have fun! Support and cheer for your teammates while they are competing and respect your fellow competitors. Do not distract any athletes while they are competing. Be polite to the officials and volunteers and thank them when your event is finished.

General Track Event Info

- Races can run either with heats and finals or as a timed final.
- Heats are preliminary races that all the registered athletes compete in if offered.
- The eight finalists are chosen according to WA (World Athletics) rules and race again in the final.
- Timed finals are similar to heats in that all the registered athletes in an age group compete. However, the final placing is determined from the results of the races run in the age group: there is no advancement to a final.

General Field Event Info

- In field events, JD competitors are allowed three attempts. The best of those three attempts determines the final places.
- In high jump and pole vault, athletes are allowed three attempts at each height.
- Athletes are eliminated from the competition when they have three consecutive failed attempts.